Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 10:44 PM CDT for Pittsburg County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 10:44 PM CDT (03:44 UTC)
- Expired
- Apr 21, 2005, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 146 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220345 RRA
SVRTSA
OKC121-220445-
/O.NEW.KTSA.SV.W.0112.050422T0344Z-050422T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF ASHLAND...MOVING
SOUTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
KIOWA AND BLANCO.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3487 9609 3469 9609 3460 9587 3460 9550
3471 9551
$$1 follow-up statement
000
WWUS54 KTSA 220415
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU APR 21 2005
OKC121-220425-
/O.CAN.KTSA.SV.W.0112.000000T0000Z-050422T0445Z/
PITTSBURG OK-
1115 PM CDT THU APR 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3487 9609 3469 9609 3460 9587 3460 9550
3471 9551
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:40 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 21, 9:40 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT THU APR 21 2005 .MESOSCALE DISCUSSION... THE STORM DEVELOPING IN NORTHWEST CHEROKEE COUNTY IS BECOMING A SUPERCELL. DEEP LAYER SHEAR REMAINS IN THE RANGE OF MIXED SUPERCELL AND MULTICELL...WHICH IS WHAT WE ARE SEEING AT THIS TIME. THE STORM HAS ORGANIZED AT THE EAST EDGE OF THE WEAKER CAP AND MAY EXIST JUST A SHORT TIME AS A SUPERCELL OR JUST BECOME AN ELEVATED SUPERCELL. THE TREND OF A LINE OF SCATTERED MULTICELL AND SUPERCELL STORMS WILL CONTINUE FOR THE NEXT FEW HOURS AS THE CONVECTION SHIFTS SOUTHEAST...WITH THE MAIN AXIS OF LIFT AND INSTABILITY LIKELY NEAR A EUREKA SPRINGS...GREENWOOD AND HUGO LINE AROUND 1AM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 21, 9:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT THU APR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 940 PM CDT THU APR 21 2005 ...SEVERE WEATHER CHANCES WILL CONTINUE THIS EVENING ACROSS PARTS OF EASTERN OKLAHOMA AND ALL OF NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....ONGOING DISCUSSION... THE FOCUS FOR STORMS WILL CONTINUE ALONG OR JUST AHEAD OF A PRE FRONTAL BOUNDARY THAT CURRENTLY EXTENDED FROM OTTAWA COUNTY SOUTHWEST ACROSS WESTERN MCINTOSH COUNTY. STORMS HAVE BECOME MORE LINEAR IN THE FORM OF A BROKEN SQUALL LINE THAT WAS ORIENTED JUST AHEAD OF THE INITIAL BOUNDARY. THIS LINE OF STORMS WILL CONTINUE TO MOVE EAST ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. TORNADIC POTENTIAL HAS DECREASED AS STORMS HAVE NOW EVOLVED INTO A SQUALL LINE. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH ANY SEVERE STORMS THE REST OF TONIGHT. THE SEVERE WEATHER THREAT WILL CONTINUE TO DECREASE FROM WEST TO EAST AS THE FRONT CONTINUES TO MOVE ACROSS THE AREA TONIGHT. THE FRONT IS EXPECTED TO EXIT NORTHWEST ARKANSAS BETWEEN 2 AND 3 AM SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED ACROSS MUCH OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY....NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 21, 8:44 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT THU APR 21 2005
OKZ058-063-220215-
DELAWARE OK-OTTAWA OK-
844 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND DELAWARE
AT 844 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GROVE...BERNICE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA AND PEORIA.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 21, 8:46 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 SE INOLA 36.13N 95.48W
04/21/2005 1.50 INCH ROGERS OK PUBLIC
0818 PM HAIL 4 N WAGONER 36.02N 95.37W
04/21/2005 1.00 INCH WAGONER OK AMATEUR RADIO
0818 PM HAIL 1 W MAZIE 36.11N 95.38W
04/21/2005 1.75 INCH MAYES OK AMATEUR RADIO
0834 PM TSTM WND GST 4 N WAGONER 36.02N 95.37W
04/21/2005 65 MPH WAGONER OK AMATEUR RADIO
0840 PM HAIL 3 N WAGONER 36.00N 95.37W
04/21/2005 1.00 INCH WAGONER OK AMATEUR RADIO
&&
SAASpecial weather statement, Apr 21, 9:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT THU APR 21 2005 OKZ057-061-220301- CRAIG OK-ROGERS OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 181 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 2 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... ROGERS... THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA AND VINITA. OKZ060-220301- TULSA OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 182 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 1 COUNTY IN NORTHEAST OKLAHOMA TULSA... THIS INCLUDES THE CITIES OF...TULSA. F...CLAREMORE...CATOOSA AND VINITA. OKZ058-062>063-220600- DELAWARE OK-MAYES OK-OTTAWA OK- ...TORNADO WATCH NUMBER 181 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES IN NORTHEAST OKLAHOMA DELAWARE... MAYES... OTTAWA... THIS INCLUDES THE CITIES OF...JAY...CHOUTEAU AND MIAMI. ARZ001>002-010>011-019>020-029-OKZ066>076-220600- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK- CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK- MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-PITTSBURG OK- SEQUOYAH OK-WAGONER OK- ...SEVERE THUNDERSTORM WATCH NUMBER 182 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... OKMULGEE... WAGONER... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH... EUFAULA...SALLISAW...OZARK...CHARLESTON...TAHLEQUAH...STIGLER... MUSKOGEE...STILWELL...WESTVILLE...BERRYVILLE...EUREKA SPRINGS... WAGONER...COWETA...FORT SMITH...MCALESTER...VAN BUREN...POTEAU... WILBURTON...FAYETTEVILLE...SPRINGDALE...OKMULGEE... HENRYETTA AND HUNTSVILLE.
Special weather statement, Apr 21, 9:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT THU APR 21 2005
OKZ062-067-068-220300-
CHEROKEE OK-MAYES OK-WAGONER OK-
924 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN MAYES AND NORTHEAST WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
AT 924 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF MURPHY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LOST CITY...PEGGS...MURPHY...LOCUST
GROVE AND ROSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 21, 10:06 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1006 PM CDT THU APR 21 2005 OKZ058-062>063-220415- DELAWARE OK-MAYES OK-OTTAWA OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 181 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 3 COUNTIES IN NORTHEAST OKLAHOMA DELAWARE... MAYES... OTTAWA... THIS INCLUDES THE CITIES OF...JAY...CHOUTEAU AND MIAMI. OKZ066>067-220415- OKMULGEE OK-WAGONER OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 182 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 2 COUNTIES IN NORTHEAST OKLAHOMA OKMULGEE... WAGONER... THIS INCLUDES THE CITIES OF...OKMULGEE...HENRYETTA... WAGONER AND COWETA. ARZ001>002-010>011-019>020-029-OKZ068>076-220600- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK- CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK- MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK- ...SEVERE THUNDERSTORM WATCH NUMBER 182 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...MCALESTER...POTEAU...TAHLEQUAH... FORT SMITH...CHECOTAH...EUFAULA...SALLISAW...STIGLER... WILBURTON...VAN BUREN...OZARK...CHARLESTON...FAYETTEVILLE... SPRINGDALE...MUSKOGEE...HUNTSVILLE...STILWELL AND WESTVILLE.
Special weather statement, Apr 21, 10:34 PM CDT, 10 minutes before
OKZ070-072-220415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU APR 21 2005
OKZ070-072-220415-
MUSKOGEE OK-SEQUOYAH OK-
1034 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
AT 1034 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEBBERS FALLS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.
A LARGE PORTION OF SOUTHERN MUSKOGEE AND SEQUOYAH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 55 min |
| Apr 21, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 57 min |
| Apr 21, 7:34 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Apr 21, 7:58 PM CDT | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Apr 21, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 21, 8:40 PM CDT | Tornado Warning | TSA | Cherokee, Wagoner | 65 min |
| Apr 21, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 68 min |
| Apr 21, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 46 min |
| Apr 21, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 30 min |
| Apr 21, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 46 min |
| Apr 21, 11:02 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 30 min |
| Apr 21, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| Apr 21, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Apr 21, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Apr 22, 12:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.